# SDR 96ZZZX5342

- Difficulty date: September 3, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6256K
- Make and model: Stolam RC3
- Aircraft serial: 463
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Stack
- Condition: Elbow Failed
- Location: Rt Starboard
- Part time: 550 hours
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF AT 200 FEET AGL, THE ENGINE QUIT.  INVESTIGATION REVEALED THE RT EXHAUST STACK ELBOW HAD PULLED LOOSE FROM STACK ASSY INSIDE ENGINE COWL.  INTENSE HEAT FROM EXHAUST BURNED THROUGH ALUMINUM STRUCTURE AFT OF ENGINE AND MELTED MAGNETO WIRES AND OTHERS TOGETHER CAUSING MAGS TO SHORT OUT.  RECOMMEND ALL ALUMINUM PIECES ACTING AS FIREWALL BE CHANGED TO STAINLESS STEEL.
